Mucus after Radiation Treatment

OncoLink
Ultima Vez Modificado: 8 de junio del 2012

Share article


Question

Can you give any tips to dealing with the thick mucus I have after radiation for oral cancer? It has been 6 weeks and the mucous does not seem to be getting any better.

Answer

Valaree Williams MS RD LDN, Clinical Dietitian Specialist, Department of Radiation Oncology at Penn Medicine, responds:

Adequate hydration using decaffeinated fluids can help with thickened secretions. Fluid does not have to be limited to only water, other beverages such as juice, milk, and other decaffeinated drinks count as well. Typically, the recommendation for fluid is 6-8 cups daily but is individualized for each patient. I also recommend discussing with your physician for further recommendations.

This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire Head and Neck Cancer Q&A Webchat transcript.



I Wish You Knew

Pain management in cancer care - are patients getting what they need?

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Frente a un nuevo diagnóstico de cáncer o de cambiar el curso de su tratamiento actual? Deje que nuestro personal de enfermería cáncer que ayudan a pasar!

Más información